Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 22, 2000, 6:57 PM CDT for Montgomery County, Scott County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2000, 6:57 PM CDT (23:57 UTC)
- Expired
- May 22, 2000, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Montgomery County, AR, Scott County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
489 WFUS54 KLZK 222357 TORLIT ARC097-127-230100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 657 PM CDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SCOTT COUNTY IN WESTERN ARKANSAS MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 800 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A DEVELOPING TORNADO 20 MILES NORTHWEST OF ODEN...OR ABOUT 6 MILES SOUTHEAST OF WALDRON...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ODEN AROUND 725 PM CDT MOUNT IDA AROUND 745 PM CDT NORMAN AROUND 750 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR WESTERN ARKANSAS. IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILES HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE OF RISING WATER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. (49)
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 22, 3:52 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 22, 3:52 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 352 PM CDT MON MAY 22 2000 LATEST SURFACE ANALYSIS INDICATES PLENTY OF MOISTURE ACROSS THE AREA WITH DEWPOINTS GENERALLY IN THE LOW TO MID 60S ACROSS THE AREA. SEVERAL WEAK BOUNDARIES WERE ALSO SHOWN ACROSS OK. LATEST REGIONAL RADAR INDICATES SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING ACROSS NORTHERN AND CENTRAL AR. MORNING SOUDING SHOWS SOME INSTABILITY...BUT SPC NOTED THE ATMOSPHERE HAS BECOME VERY UNSTABLE ACROSS THE AREA. THE MORNING UPPER AIR PLOTS SHOW A BROAD TROUGH ACROSS THE EAST...QUASI-ZONAL FLOW ACROSS THE PACIFIC NORTHWEST AND A CUT OFF LOW OVER THE EASTERN PACIFIC. THIS PATTERN GIVES AR NORTHWESTERLY UPPER FLOW. THE MODELS INITIALIZED FAIRLY WELL. I WILL USE A COMPOSITE THIS OF THE SHORT TERM MODELS. PATTERN WILL SLOWLY DEAMPLIFY THROUGH THE SHORT TERM WITH THE NORTHWESTERLY FLOW PATTERN BECOMING WEST-SOUTHWESTERLY WITH TIME OVER THE AREA. THE CLOSED LOW WILL MOVE VERY LITTLE...AS IT REMAINS NEARLY STATIONARY OVER THE EASTERN PACIFIC. SHORT WAVES WILL CONTINUE TO MOVE THROUGH THE AREA IN THE NORTHWEST FLOW AND WILL RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE AVN HAS ONE SHORT WAVE MOVING ACROSS NORTHERN AR THIS EVENING. ANOTHER SYSTEM WILL MOVE THROUGH AROUND 12Z TUE. A THIRD SHORT WAVE WILL SCOOT JUST TO OUR NORTHEAST TUE EVENING AND A FOURTH SHORT WAVE WILL MOVE WITH THE FRONT ON WED AFT AND EVE. THE MODELS ARE FAIRLY SIMILAR AT THE SURFACE WITH A FRONT DROPPING INTO SOUTHERN MO AND NORTHEASTERN OK BY 12Z WED. IN TERMS OF PRECIPITATION...I WILL GO WITH CHANCE POPS TONGIHT OVER MUCH OF MY CWFA AND SLIGHT CHANCE POPS FOR THE REMAINDER OF THE SHORT TERM. IN TERMS OF TEMPERATURES...I STUCK CLOSE TO THE FWC AND FAN NUMBERS THROUGH OUT THE PERIOD. ...EXTENDED... GENERALLY... THE PATTERN WILL BECOME QUASI ZONAL THROUGH MUCH OF THE EXTENDED PERIOD WITH SOME RIDGING DEVELOPING OVER THE AREA DURING THE WEEKEND. THE EXTENDED MODELS ALL BRING THE COLD FRONT INTO THE STATE DURING WED. THE MRF AND OLD ECMWF STALL THIS FRONT OVER THE STATE ON THU. THE NOGAPS...UKMET AND GEM ARE STRONGER WITH THE SURFACE HIGH AND AS A RESULT THEY TRY TO DROP THE FRONT INTO LA ON THURSDAY ON FRI. THE MRF AND ECMWF MOVE THE FRONT NORTHWARD ON FRI WITH PLENTY OF MOISTURE. A COLD FRONT WILL APPROACH THE STATE BY STAURDAY AFTERNOON. I LIKE THE MRF AND OLD ECMWF BETTER AND I WENT WET DURING THE EXTENDED. (49) .LIT...NONE.
In the hours before
Special weather statement, May 22, 1:00 PM CDT, 5 hours 57 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-054>057-230400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT MON MAY 22 2000 ...SLIGHT RISK OF SEVERE WEATHER OVER NORTHERN AND CENTRAL ARKANSAS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ABOUT THE NORTHERN HALF OF ARKANSAS THROUGH THIS EVENING. THIS WOULD INCLUDE AREAS MAINLY NORTH OF MENA...MALVERN AND PINE BLUFF. A WEAK SYSTEM ALOFT WILL APPROACH NORTHERN SECTIONS OF THE STATE THIS AFTERNOON...AND WILL ENCOUNTER WARM AND MOIST CONDITIONS. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND SOME OF THE STORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT IS DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WIND. ISOLATED TORNADOES ARE ALSO POSSIBLE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED LATER THIS AFTERNOON OR THIS EVENING. 46
Special weather statement, May 22, 4:20 PM CDT, 2 hours 37 minutes before
ARZ021-030-037-040-041-052-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT MON MAY 22 2000 ...TORNADO WATCH IN WESTERN ARKANSAS UNTIL 10 PM CDT... A WEAK SYSTEM ALOFT WAS APPROACHING WESTERN ARKANSAS FROM THE NORTHWEST THIS AFTERNOON. THE SYSTEM WAS HEADING INTO WARM...MOIST AND UNSTABLE AIR...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP. SHOULD THE STORMS DEVELOP...THEY MAY REACH SEVERE LEVELS. A TORNADO WATCH HAS BEEN POSTED IN WESTERN ARKANSAS UNTIL 10 PM THIS EVENING. THE WATCH INCLUDES AREAS MAINLY WEST OF CLARKSVILLE AND MOUNT IDA. SHOULD STORMS DEVELOP AND BECOME SEVERE...THE MAIN THREATS WOULD BE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE. REMEMBER...A TORNADO WATCH MEANS THAT SEVERE WEATHER... INCLUDING TORNADOES...IS POSSIBLE BUT NOT IMMINENT. PEOPLE IN WESTERN ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO TAKE ACTION AND FIND A SAFE PLACE IF A WARNING IS ISSUED FOR YOUR AREA. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:04 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 71 min |
| May 22, 6:26 PM CDT | Tornado Warning | LZK | Scott | 34 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.